MAUDE Adverse Event Report: MAKO SURGICAL CORP. SHELL IMPACTION PLATFORM; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. SHELL IMPACTION PLATFORM; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 206270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The end of the mako straight cup impactor broke off inside of the impaction platform.Case type: tha.Update: "yes the impactor broke during impaction".
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted to update sections d.3, g.1, g.4, g.7, h.2, h.3, h.6, h.10 and h.11 based on the results of investigation.Reported event: it was reported that the end of the mako straight cup impactor broke off inside of the impaction platform.Product evaluation and results: as per attached picture the failure mode was confirmed as the provided picture shows that the end of straight shell impactor broke during impaction.Product history review: review of the device history records indicate 39 devices were manufactured under lot dm010812 and 25 devices were accepted into final stock on 09/27/12 and remaining 14 devices were rejected and put in npr 12 - 09 - 0026 on 09/14/12.Review of npr 12 - 09 - 0026 revealed that 10 devices were dispositoned as "use as is" and accepted into final stock on 01/09/2013 and remaining 03 devices were rtv for rework.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 206270, lot number dm010812, shows 01 additional complaints related to the failure in this investigation.Complaint id:1510341.Conclusions: the alleged failure mode was confirmed.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.
 
Event or Problem Description
The end of the mako straight cup impactor broke off inside of the impaction platform.Case type: tha update: "yes the impactor broke during impaction".

Brand Name
SHELL IMPACTION PLATFORM
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8657972
Report Number3005985723-2019-00397
Device Sequence Number2566998
Product Code OLO
UDI-Device Identifier00848486022082
UDI-Public00848486022082
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number206270
Device Lot NumberDM010812
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;